Guest Pippa Jones Posted September 30, 2009 Share Posted September 30, 2009 I have been taking lithium for two years. When before I asked my consultant about weight gain on the drug, he said nothing significant for someone who takes as much exercise as you do and compared with other antipsychotic drugs. For the first six months I continued to lose weight on the diet I'd started a year before, making a total loss of 24 lbs. I gave away all my 'fat' clothes and had the expensive stuff altered to fit the slim me. Now for the last 13-14 months I have put on weight remorselessly, a total of 30 lbs., without consciously eating more. I have managed to lose two. My consultant says that it "doesn't show" but I feel horrible. He seems to consider a thyroid reading on the bottom line to be fine, a nutritionist with experience of treating bipolar patients told me it should be in the middle range. I hope I can get our family doctor to take this more seriously. As for exercise, I walk lots in London (haven't driven my car since I've taken lithium), play tennis, swim and water ski. I intend to rejoin the gym this autumn but I was put off by the article recently in "Time" saying that doesn't really aid weight loss. Help, please. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.